MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED DRILL BIT; SURGICAL ORTHOPEDIC INSTRUMENT

TORNIER S.A.S. AEQUALIS REVERSED DRILL BIT; SURGICAL ORTHOPEDIC INSTRUMENT
Model Number DIAMETER 3 MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.
 
Event or Problem Description
During drilling the inferior peripheral hole for the baseplate fixation: the drill bit broke off and has been left inside the patient.

Brand Name
AEQUALIS REVERSED DRILL BIT
Common Device Name
SURGICAL ORTHOPEDIC INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key8128333
Report Number3000931034-2018-00156
Device Sequence Number13847781
Product Code HWE
UDI-Device Identifier03700386968709
UDI-Public03700386968709
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIAMETER 3 MM
Device Catalogue NumberMWB107
Device Lot Number15B785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;